Alert archive / Ohio / Wind Chill Advisories in 2009
Wind Chill Advisory 2, NWS Wilmington, OH
NWS Wilmington, OH issued this wind chill advisory at Jan 15, 2009, 3:52 AM EST for 13 counties in Ohio; Fayette County, Union County, Wayne County, Indiana. It took effect at Jan 16, 2009, 10:00 AM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2009, 3:52 AM EST (08:52 UTC)
- In effect from
- Jan 16, 2009, 10:00 AM EST
- Expired
- Jan 17, 2009, 10:00 AM EST
- In force
- 24 hr
- Issued by
- NWS Wilmington, OH
Counties Fayette County, IN, Union County, IN, Wayne County, IN, Auglaize County, OH, Champaign County, OH, Clark County, OH, Darke County, OH, Delaware County, OH, Hardin County, OH, Logan County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Preble County, OH, Shelby County, OH, Union County, OH
The radar
The Cincinnati radar (KILN), 85 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 602 m above ground
- 0-6 km bulk shear
- 98 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this wind chill advisory went out at Jan 15, 3:44 AM EST, 8 minutes earlier.
Area forecast discussion, Jan 15, 3:44 AM EST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
344 AM EST THU JAN 15 2009
.SYNOPSIS...
A BITTERLY COLD AIRMASS WILL SETTLE IN TODAY AND FRIDAY AS ARCTIC
HIGH PRESSURE BUILDS. SATURDAY...ANOTHER CLIPPER SYSTEM BRINGS A
CHANCE OF SNOW TO THE REGION. TEMPERATURES WILL MODERATE THIS
WEEKEND...BUT WILL REMAIN BELOW NORMAL.
&&
.NEAR TERM /THROUGH TONIGHT/...
SCATTERED/ISOLATED SNOW SHOWERS/FLURRIES WILL DEVELOP/LINGER
TODAY...MAINLY IN NORTHERN/NE OHIO WITH A TRAILING UPPER DISTURBANCE
AND LE. WIND CHILLS WILL BE DECIDEDLY SUBZERO...IN THE NEGATIVE
TEENS IN NW OHIO...WITH THE GUSTY NW WINDS BEHIND THE LOW. A WIND
CHILL ADVISORY IS IN EFFECT FOR MOST OF THE FCST AREA THROUGH FRIDAY
AFTERNOON.
HIGHS TODAY WILL STRUGGLE MIGHTILY TO REACH DOUBLE DIGITS...WITH
TEENS ALONG AND SOUTH OF THE OHIO RIVER. EXPECT DANGEROUS WIND
CHILLS AGAIN TONIGHT AS LOWS PLUNGE BELOW ZERO FOR ALL OR NEARLY
ALL OF THE FCST AREA...NEAR -10 IN NORTHWEST OHIO. WIND CHILLS
WILL BE -25 F OR LOWER IN THE NORTH/NW FCST AREA. THEREFORE...
WILL ISSUE A WIND CHILL WARNING FOR MOST OF THE NW THIRD OF THE
FCST AREA 1 AM TONIGHT THROUGH 15Z FRIDAY MORNING.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY/...
ARCTIC HIGH PRESSURE SLIDES SOUTH OF THE REGION FRIDAY WITH HIGH TEMPS
SIMILAR TO TODAY. ANOTHER WIND CHILL PRODUCT MAY BE NEEDED FRIDAY
NIGHT DEPENDING ON WHETHER THE WINDS PICK UP LATE IN ADVANCE OF
YET ANOTHER CLIPPER SYSTEM DIVING SE.
SATURDAY MORNING INTO THE AFTERNOON...THE CLIPPER SYSTEM BRINGS A
CHANCE OF SNOW AGAIN...WITH TEMPERATURES WARMING INTO THE 20S WITH
SOUTHERLY FLOW. THERE HAS BEEN A LOT OF RUN TO RUN VARIABILITY WITH
ALL OF THE MODELS...BUT THE BETTER CHANCE OF SNOW WILL BE NORTH OH
I-70.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
GOOD AGREEMENT AMONG MODELS THROUGH MOST OF THE LONG TERM...WITH THE
PERIOD STARTING OFF WITH A DEEP TROUGH OVER THE EASTERN TWO-THIRDS
OF THE COUNTRY ON SATURDAY. A SHORTWAVE ROTATING AROUND THIS TROUGH
WILL BRING ANOTHER CLIPPER SYSTEM INTO THE OHIO VALLEY ON SATURDAY.
THIS SYSTEM WILL LIKELY BE ANOTHER HIGH-RATIO SNOW PRODUCER...WITH A
FEW INCHES OF ACCUMULATION POSSIBLE SOMEWHERE IN THE OHIO VALLEY.
AS USUAL...EXACT TRACK OF THE SFC LOW ASSTD WITH THE CLIPPER WILL
HAVE A LARGE IMPACT ON WHERE ANY ACCUMULATING SNOW FALLS. AT THIS
TIME...DECIDED TO GO WITH A SOLN LEANING TOWARD THE GFS...WHICH
TAKES THE LOW ACROSS OUR NRN CWA...BRINGING MOST ACCUMULATING SNOW
ACROSS FAR NORTHERN PORTIONS OF OUR CWA INTO NORTHERN OHIO.
UPPER TROUGH AMPLIFIES OVER THE EASTERN US AFTER THE CLIPPER PASSES
THROUGH. THIS KEEPS THE AREA IN NORTHERLY FLOW WITH BELOW AVG TEMPS
CONTINUING THROUGH EARLY NEXT WEEK. EVEN THOUGH THE UPPER PATTERN
WILL BE VERY SIMILAR TO THE ONE GIVING THE ARCTIC OUTBREAK THIS
WEEK...THE ARCTIC AIR ACROSS NORTHERN CANADA WILL ACTUALLY BE
TAPPED OUT BY THIS TIME...SO THAT NORTHERLY FLOW WILL NOT HAVE
NEARLY AS COLD OF AN AIRMASS TO BRING IN HERE. WEAK WAVES IN THIS
PATTERN WILL MAINTAIN CHANCES FOR LIGHT SNOW INTO EARLY NEXT
WEEK...SO KEPT SLIGHT CHANCE TO LOW CHANCE POPS THROUGH TUESDAY.
TEMPS WILL MODERATE TO NEAR AVERAGE BY MIDWEEK AS UPPER RIDGING
BUILDS INTO THE AREA.
&&
.AVIATION /09Z THURSDAY THROUGH MONDAY/...
SATELLITE IMAGERY SHOWS PLENTY OF BREAKS IN THE LOWER CLOUDS AND
TERMINALS MAY GO SCATTERED FOR A PERIOD OF TIME. BUT STILL THINK
MVFR CEILINGS WILL PREVAIL. THEY SHOULD SCATTERED OUT FOR GOOD
DURING THE DAY WITH THE EXCEPTION OF THE COLUMBUS AREA WHICH MAY
NOT DO SO UNTIL LATE IN THE TAF PERIOD. SCATTERED FLURRIES WILL
CONTINUE INTO THE DAY BUT VISIBILITY RESTRICTIONS ARE NOT
EXPECTED.
OUTLOOK...MVFR/IFR CEILINGS AND VISIBILITIES ARE POSSIBLE
SATURDAY AND SUNDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WIND CHILL WARNING FROM 1 AM TO 10 AM EST FRIDAY FOR OHZ026-
034-035-042>046-051>053-060-061.
WIND CHILL ADVISORY UNTIL 1 AM EST FRIDAY FOR OHZ026-034-035-
042>046-051>053-060-061.
WIND CHILL ADVISORY FROM 10 AM TO 6 PM EST FRIDAY FOR OHZ026-
034-035-042>046-051>053-060-061.
WIND CHILL ADVISORY UNTIL 6 PM EST FRIDAY FOR OHZ054>056-
062>065-070>074-077>080.
KY...WIND CHILL ADVISORY UNTIL 6 PM EST FRIDAY FOR KYZ089>097.
IN...WIND CHILL WARNING FROM 1 AM TO 10 AM EST FRIDAY FOR INZ050-
058-059.
WIND CHILL ADVISORY UNTIL 1 AM EST FRIDAY FOR INZ050-058-059.
WIND CHILL ADVISORY FROM 10 AM TO 6 PM EST FRIDAY FOR INZ050-
058-059.
WIND CHILL ADVISORY UNTIL 6 PM EST FRIDAY FOR INZ066-073>075-
080.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...HAWBLITZEL
AVIATION...Hazardous weather outlook, Jan 15, 12:10 AM EST, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1210 AM EST THU JAN 15 2009 KYZ098>100-OHZ081-082-088-160515- ROBERTSON-MASON-LEWIS-ADAMS-PIKE-SCIOTO- 1210 AM EST THU JAN 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN KENTUCKY AND SOUTH CENTRAL OHIO. .DAY ONE...TONIGHT. ARCTIC AIR WILL SETTLE IN TODAY BEHIND A CLIPPER SYSTEM. THIS WILL RESULT IN VERY COLD TEMPERATURES...WITH DANGEROUSLY LOW WIND CHILLS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ARCTIC AIR WILL REMAIN IN PLACE THROUGH THE END OF THE WEEK. THIS WILL RESULT IN VERY COLD TEMPERATURES...WITH DANGEROUSLY LOW WIND CHILLS POSSIBLE FRIDAY THROUGH SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ050-058-059-066-073>075-080-KYZ089>097-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>080-160515- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH- DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE- MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN- CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND- 1210 AM EST THU JAN 15 2009 ...WIND CHILL ADVISORY IN EFFECT UNTIL 6 PM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 3:52 AM EST | Wind Chill Warning | ILN | Auglaize, Butler, Champaign, Clark, Clinton, Darke and 17 more | 30 hr |
| Jan 15, 3:58 PM EST | Wind Chill Advisory | ILN | Butler, Fairfield, Fayette, Franklin, Greene, Licking and 3 more | 42 hr |
Nearby
Wind Chill Advisories in Ohio, 2009Wind Chill Advisories in Indiana, 2009Every wind chill advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.